What Are Some Opiate Withdrawal Day 2 Symptoms?
Day Two of Opiate Detox Withdrawal Symptoms
By this point you should be feeling your worst. Eating and keeping solid food down your digestive system will be very difficult, but it is recommended that you at least take something so as stay nourished. Diarrhea, shivering, goosebumps also tend to get worse start during this period.
The symptoms are pretty painful and can be extremely debilitating. This is because your body is trying to adjust to a life without opiates perhaps for the first time in years. Here are some symptoms you can expect during withdrawals on day 2:
This is a potentially dangerous and very uncomfortable opiate withdrawal symptom. The diarrhea during this period is usually very intense such that if you are not careful it can affect your pulse rate which can lead to a heart attack. It is very important that you drink plenty of water during this time so as to replace the lost fluids.
Vomiting is another common symptom that is usually in full swing on the 2nd day. It can lead to dehydration which is a very risky condition for anybody. So it is also very important for you to take lots of fluids in small amounts during this time so as to prevent your body from dehydrating.
Your pupils will start expanding which might cause your eyes to be very sensitive to light.
Watery eyes and nose
This symptom will also be in full swing. Tears running down your cheeks consistently.
You will experience this largely in your hands but it can also affect other parts of your body including the feet.
This can be over an extended period or in sudden bursts. It will affect both your hands and feet.
You will either be shivering intensely and cold or you will be hot and sweating excessively. You will rarely feel comfortable and you will be in a constant battle to either keep warm or cool enough.
This is perhaps one of the most frustrating withdrawal symptoms that you will experience on the 2nd day. And it is usually at its worst during this period. Your bones will become itchy and you will have to continuously move your legs. Some people find themselves punching and kneading their thighs just to feel better. But it will pass just like the other symptoms.
You won’t have any energy. You won’t feel like doing anything, even going to the bathroom will be a problem for you both psychologically and physically. Exercising can help you counter this symptom. However, you do not have to exercise intensely; the objective is just to break a sweat.
Depression and anxiety
Your anxiety will be at its peak on the 2nd day. Depression will also set in if you don’t manage your anxiety. These are perhaps the cruelest symptoms during this process. Most people who try to withdraw usually feel worthless and dreaded during this time.
They feel as if they will never get better. But just keep in mind that the symptom is a chemical triggered reaction that your body is having because of lack of opiates. It is not easy to counter depression, but at least 30 minutes of exercise can help you combat the symptom at this time.
Intense cravings for opiates
Your opiate cravings will be so intense such that you will feel like there is no other way through the process apart from resorting back to using opiates. But again just hang in there, remember that it is just a chemical induced condition and it will be over soon.
Day 2 – Coping with the Detoxification Symptoms
Supplements can help you replenish the nutritional deficiencies caused by the withdrawal symptoms. Some over the counter medications can also help with the symptoms. Ibuprofen will help with muscle aches, Benadryl will help with watery eyes and itching while Imodium will help you stop constant bathroom visits. Prescription medications like subxone and clonidine can also help.
Although difficult, the best thing to do is to keep your mind occupied. Instead of sitting down feeling worthless, go out and do something constructive to keep your mind off the process. Light exercises like walking or doing house chores can also do wonders to your overall mood.